Alert archive / Tennessee / Wind Advisories in 2015

Wind Advisory 4, NWS Morristown, TN

February 13, 201524 counties in Tennessee; 7 counties in Virginia

NWS Morristown, TN issued this wind advisory at Feb 13, 2015, 3:19 PM EST for 24 counties in Tennessee; 7 counties in Virginia. It took effect at Feb 14, 2015, 4:00 PM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 13, 2015, 3:19 PM EST (20:19 UTC)
In effect from
Feb 14, 2015, 4:00 PM EST
Expired
Feb 15, 2015, 3:06 AM EST
In force
11 hr
Issued by
NWS Morristown, TN
All 31 counties

Anderson County, TN, Blount County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Johnson County, TN, Knox County, TN, Loudon County, TN, Monroe County, TN, Morgan County, TN, Roane County, TN, Scott County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Union County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA

The radar

The Knoxville radar (KMRX), 21 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.3 hours before the alert went out and 300 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2015-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2015-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -195 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1413 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-195 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

285 
WWUS74 KMRX 132019
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
319 PM EST FRI FEB 13 2015

...STRONG AND GUSTY WINDS EXPECTED LATE SATURDAY INTO SATURDAY
NIGHT ESPECIALLY OVER THE HIGHER ELEVATIONS...

.A STRONG COLD FRONT WILL PUSH THROUGH THE AREA LATE SATURDAY.
WINDS WILL INCREASE AS THE FRONT MOVES IN...AND WILL CONTINUE TO BE
STRONG AND GUSTY AS THEY SHIFT TO THE NORTHWEST BEHIND THE FRONT.
THE WINDS SHOULD BEGIN TO DIMINISH AFTER MIDNIGHT.  

TNZ018-041-043-045-047-072-074-087-140930-
/O.NEW.KMRX.WI.Y.0004.150214T2100Z-150215T0900Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK
319 PM EST FRI FEB 13 2015

...WIND ADVISORY IN EFFECT FROM 4 PM SATURDAY TO 4 AM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM SATURDAY TO 4 AM EST
SUNDAY. 

* EVENT...WINDS WILL INCREASE FROM THE WEST SATURDAY BEFORE
  SHIFTING TO THE NORTHWEST SATURDAY NIGHT. WINDS WILL BE 15 TO 30
  MPH WITH GUSTS IN EXCESS OF 40 MPH AT TIMES...ESPECIALLY OVER THE
  HIGHER ELEVATIONS.  

* TIMING...LATE SATURDAY INTO SATURDAY NIGHT. 

* IMPACTS...WINDS THIS STRONG MAY MAKE DRIVING DIFFICULT IN CROSS
  WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES. A FEW WEAKER TREES
  AND LARGE BRANCHES MAY ALSO BE DOWNED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
6 follow-up statements
984 
WWUS74 KMRX 140811
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
311 AM EST SAT FEB 14 2015

...STRONG AND GUSTY WINDS EXPECTED LATER TODAY AND TONIGHT
ESPECIALLY OVER THE HIGHER ELEVATIONS...

.A STRONG COLD FRONT WILL PUSH THROUGH THE AREA LATE THIS
AFTERNOON. SOUTHWEST WINDS WILL INCREASE AS THE FRONT MOVES
IN...AND WILL CONTINUE TO BE STRONG AND GUSTY AS THEY SHIFT TO THE
NORTHWEST BEHIND THE FRONT. 

VAZ006-008-141900-
/O.EXB.KMRX.WI.Y.0004.150214T2100Z-150215T1200Z/
RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...LEBANON...ABINGDON
311 AM EST SAT FEB 14 2015

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM
EST SUNDAY. 

* EVENT...WINDS WILL INCREASE FROM THE WEST TODAY BEFORE SHIFTING
  TO THE NORTHWEST EARLY TONIGHT. WINDS WILL BE 15 TO 30 MPH WITH
  GUSTS IN EXCESS OF 40 MPH AT TIMES...ESPECIALLY OVER THE HIGHER
  ELEVATIONS.

* TIMING...THIS AFTERNOON THROUGH TONIGHT.

* IMPACTS...WINDS THIS STRONG MAY MAKE DRIVING DIFFICULT IN 
  CROSS WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES. A FEW 
  WEAKER TREES AND LARGE BRANCHES MAY ALSO BE DOWNED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

TNZ018-041-043-045-047-072-074-087-141900-
/O.EXT.KMRX.WI.Y.0004.150214T2100Z-150215T1200Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK
311 AM EST SAT FEB 14 2015

...WIND ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM
EST SUNDAY...

* EVENT...WINDS WILL INCREASE FROM THE WEST TODAY BEFORE SHIFTING
  TO THE NORTHWEST THIS EVENING. WINDS WILL BE 15 TO 30 MPH WITH
  GUSTS IN EXCESS OF 40 MPH AT TIMES...ESPECIALLY OVER THE HIGHER
  ELEVATIONS.

* TIMING...THIS AFTERNOON THROUGH TONIGHT.

* IMPACTS...WINDS THIS STRONG MAY MAKE DRIVING DIFFICULT IN 
  CROSS WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES. A FEW 
  WEAKER TREES AND LARGE BRANCHES MAY ALSO BE DOWNED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
557 
WWUS74 KMRX 141537
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1037 AM EST SAT FEB 14 2015

...STRONG AND GUSTY WINDS EXPECTED LATER TODAY AND TONIGHT
ESPECIALLY OVER THE HIGHER ELEVATIONS...

.A STRONG COLD FRONT WILL PUSH THROUGH THE AREA LATE THIS
AFTERNOON. SOUTHWEST WINDS WILL INCREASE AS THE FRONT MOVES IN...
AND WILL CONTINUE TO BE STRONG AND GUSTY AS THEY SHIFT TO THE
NORTHWEST BEHIND THE FRONT.

TNZ018-041-043-045-047-072-074-087-VAZ006-008-142100-
/O.CON.KMRX.WI.Y.0004.150214T2100Z-150215T1200Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SOUTHEAST MONROE-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK...
LEBANON...ABINGDON
1037 AM EST SAT FEB 14 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 AM EST SUNDAY...

* EVENT...WINDS WILL INCREASE FROM THE WEST TODAY BEFORE 
  SHIFTING TO THE NORTHWEST THIS EVENING. WINDS WILL BE 15 TO 30 
  MPH WITH GUSTS IN EXCESS OF 40 MPH AT TIMES...ESPECIALLY OVER 
  THE HIGHER ELEVATIONS. 

* TIMING...THIS AFTERNOON THROUGH TONIGHT.

* IMPACTS...WINDS THIS STRONG MAY MAKE DRIVING DIFFICULT IN 
  CROSS WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES. A FEW 
  WEAKER TREES AND LARGE BRANCHES MAY ALSO BE DOWNED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
060 
WWUS74 KMRX 142001
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
301 PM EST SAT FEB 14 2015

...STRONG AND GUSTY WINDS EXPECTED INTO TONIGHT ESPECIALLY OVER
THE HIGHER ELEVATIONS...

.A STRONG COLD FRONT WILL PUSH THROUGH THE AREA EARLY THIS
EVENING. SOUTHWEST WINDS WILL INCREASE AS THE FRONT MOVES IN...AND
WILL CONTINUE TO BE STRONG AND GUSTY AS THEY SHIFT TO THE NORTHWEST
BEHIND THE FRONT.

TNZ018-041-043-045-047-072-074-087-VAZ006-008-150415-
/O.CON.KMRX.WI.Y.0004.150214T2100Z-150215T1200Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SOUTHEAST MONROE-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK...
LEBANON...ABINGDON
301 PM EST SAT FEB 14 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

* EVENT...WINDS WILL INCREASE FROM THE WEST EARLY THIS EVENING
  BEFORE SHIFTING TO THE NORTHWEST THIS EVENING. WINDS WILL BE 15
  TO 30 MPH WITH GUSTS IN EXCESS OF 40 MPH AT TIMES...ESPECIALLY
  OVER THE HIGHER ELEVATIONS.

* TIMING...THROUGH TONIGHT.

* IMPACTS...WINDS THIS STRONG MAY MAKE DRIVING DIFFICULT IN 
  CROSS WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES. A FEW 
  WEAKER TREES AND LARGE BRANCHES MAY ALSO BE DOWNED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
586 
WWUS74 KMRX 142328
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
628 PM EST SAT FEB 14 2015

...STRONG AND GUSTY WINDS EXPECTED INTO TONIGHT ESPECIALLY OVER
THE SOUTHERN APPALACHIANS...

.A STRONG COLD FRONT WILL PUSH THROUGH THE AREA EARLY THIS
EVENING. NORTHWEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO 40 MPH
CAN BE EXPECTED.

TNZ012>017-035>040-042-044-046-067>071-073-VAZ001-002-005-150730-
/O.EXB.KMRX.WI.Y.0004.000000T0000Z-150215T0900Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN-
ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE-
WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-
NW BLOUNT-NORTH SEVIER-LEE-WISE-SCOTT-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG...
CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...
NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON...
LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...
JONESVILLE...WISE...NORTON...GATE CITY
628 PM EST SAT FEB 14 2015

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST SUNDAY. 

* EVENT...WINDS WILL INCREASE FROM THE WEST EARLY THIS EVENING 
  BEFORE SHIFTING TO THE NORTHWEST THIS EVENING. WINDS WILL BE 
  15 TO 30 MPH WITH GUSTS IN EXCESS OF 40 MPH AT TIMES...
  ESPECIALLY OVER THE HIGHER ELEVATIONS. 

* TIMING...THROUGH TONIGHT.

* IMPACTS...WINDS THIS STRONG MAY MAKE DRIVING DIFFICULT IN 
  CROSS WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES. A FEW 
  WEAKER TREES AND LARGE BRANCHES MAY ALSO BE DOWNED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

TNZ018-041-043-045-047-072-074-087-VAZ006-008-150730-
/O.EXT.KMRX.WI.Y.0004.000000T0000Z-150215T0900Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SOUTHEAST MONROE-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK...
LEBANON...ABINGDON
628 PM EST SAT FEB 14 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM EST SUNDAY...

* EVENT...WINDS WILL INCREASE FROM THE WEST EARLY THIS EVENING 
  BEFORE SHIFTING TO THE NORTHWEST THIS EVENING. WINDS WILL BE 
  15 TO 30 MPH WITH GUSTS IN EXCESS OF 40 MPH AT TIMES...
  ESPECIALLY OVER THE HIGHER ELEVATIONS. 

* TIMING...THROUGH TONIGHT.

* IMPACTS...WINDS THIS STRONG MAY MAKE DRIVING DIFFICULT IN 
  CROSS WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES. A FEW 
  WEAKER TREES AND LARGE BRANCHES MAY ALSO BE DOWNED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
008 
WWUS74 KMRX 150256
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
956 PM EST SAT FEB 14 2015

...STRONG AND GUSTY WINDS EXPECTED INTO TONIGHT ESPECIALLY OVER
THE SOUTHERN APPALACHIANS...

.A STRONG COLD FRONT WILL PUSH THROUGH THE AREA THROUGH EARLY
SUNDAY MORNING. NORTHWEST WINDS BETWEEN 15 AND 30 MPH WITH GUSTS
TO 35 MPH CAN BE EXPECTED.

TNZ012>018-035>047-067>074-087-VAZ001-002-005-006-008-150900-
/O.CON.KMRX.WI.Y.0004.000000T0000Z-150215T0900Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-JOHNSON-
MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-
COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE-
WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-ROANE-
LOUDON-KNOX-JEFFERSON-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-
NORTH SEVIER-SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-LEE-WISE-
SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...MOUNTAIN CITY...
WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...
MORRISTOWN...NEWPORT...COSBY...GREENEVILLE...CEDAR CREEK...
JOHNSON CITY...ERWIN...ELIZABETHTON...ROAN MOUNTAIN...KINGSTON...
LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...CADES COVE...
SEVIERVILLE...GATLINBURG...COKER CREEK...JONESVILLE...WISE...
NORTON...GATE CITY...LEBANON...ABINGDON
956 PM EST SAT FEB 14 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY...

* EVENT...NORTHWEST WINDS 15 TO 30 MPH WITH GUSTS IN EXCESS OF 40
  MPH AT TIMES...ESPECIALLY OVER THE HIGHER ELEVATIONS. DIMINISHING
  AFTER MIDNIGHT.

* TIMING...THROUGH EARLY SUNDAY MORNING.

* IMPACTS...WINDS THIS STRONG MAY MAKE DRIVING DIFFICULT IN 
  CROSS WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES. A FEW 
  WEAKER TREES AND LARGE BRANCHES MAY ALSO BE DOWNED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
874 
WWUS74 KMRX 150806
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
306 AM EST SUN FEB 15 2015

...WINDS WILL CONTINUE TO WEAKEN TODAY...

.SURFACE HIGH PRESSURE WILL BUILD INTO THE AREA TODAY. THIS WILL
RESULT IN A DECREASE IN WIND SPEEDS THIS MORNING.

TNZ012>018-035>047-067>074-087-VAZ001-002-005-006-008-150915-
/O.CAN.KMRX.WI.Y.0004.000000T0000Z-150215T0900Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-JOHNSON-
MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-
COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE-
WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-ROANE-
LOUDON-KNOX-JEFFERSON-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-
NORTH SEVIER-SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-LEE-WISE-
SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...MOUNTAIN CITY...
WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...
MORRISTOWN...NEWPORT...COSBY...GREENEVILLE...CEDAR CREEK...
JOHNSON CITY...ERWIN...ELIZABETHTON...ROAN MOUNTAIN...KINGSTON...
LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...CADES COVE...
SEVIERVILLE...GATLINBURG...COKER CREEK...JONESVILLE...WISE...
NORTON...GATE CITY...LEBANON...ABINGDON
306 AM EST SUN FEB 15 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND
ADVISORY. 

WINDS WILL DECREASE TO 10 MPH OR LESS BY THIS AFTERNOON.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Feb 13, 3:07 PM EST, 12 minutes earlier.

Area forecast discussion, Feb 13, 3:07 PM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
307 PM EST FRI FEB 13 2015

.SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)...HIGH PRESSURE OVER
THE AREA SHIFT EAST TONIGHT AND EARLY SATURDAY.  AN ARCTIC FRONT
WILL MOVE THROUGH LATE IN THE DAY SATURDAY...FOLLOWED BY A SURGE OF
BITTER COLD AIR. PRECIPITATION WILL MOVE IN SATURDAY
AFTERNOON...ESPECIALLY NORTH...AND WILL LIKELY START AS SOME LIGHT
RAIN SHOWERS IN VALLEY AREAS BEFORE TRANSITIONING TO SNOW SHOWERS BY
SATURDAY NIGHT.  HOWEVER...FREEZING LEVELS WILL BE LOW ENOUGH FOR
MOST OF THE PRECIP TO FALL AS SNOW IN THE HIGHER ELEVATIONS...AND
SOME LIGHT SNOW ACCUMULATION IS EXPECTED THERE. WINDS WILL INCREASE
AHEAD OF THE FRONT AND WILL CONTINUE AS WINDS SHIFT TO THE NORTHWEST
BEHIND THE FRONT.  WINDS WILL BE STRONGER IN THE HIGHER ELEVATIONS
OF THE EAST TN MOUNTAINS...AND WILL ISSUE A WIND ADVISORY FOR THE
MOUNTAINS FROM MONROE NORTH.  THE VERY COLD AIR WILL COMBINE WITH
THE WINDS TO PRODUCE WIND CHILL VALUES THAT REACH WARNING CRITERIA
IN THESE SAME MOUNTAIN AREAS...SO WILL ISSUE A WIND CHILL WATCH AS
WELL FOR SATURDAY NIGHT.  MAY END UP NEEDING A WIND CHILL ADVISORY
FOR SOME OTHER PARTS OF THE AREA AS WELL...ESPECIALLY THE PLATEAU
AND SW VA...BUT WILL LET LATER SHIFTS EVALUATE THIS.  WILL ISSUE AN
SPS HIGHLIGHTING THE SNOW AND COLD POTENTIAL.

.LONG TERM...(SUNDAY THROUGH FRIDAY)... VERY INTERESTING FORECAST
IN THE EXTENDED PERIOD...WITH A POSSIBLE SIGNIFICANT WINTER WEATHER
EVENT OCCURRING ON LATE SUNDAY NIGHT AND MONDAY. HOWEVER...THIS IS
STILL AN UNCERTAIN FORECAST GIVEN THE FLUCTUATIONS BETWEEN FORECAST
MODELS REGARDING THE TIMING OF THE SYSTEM AND THE AMOUNT OF QPF
THAT WILL OCCUR. CURRENTLY...MY FEELING IS THAT THE ECMWF /AND ITS
EMSEMBLES/ HAS BEEN MORE CONSISTENT IN SHOWING TIMING/TRACK AND QPF
FOR THIS EVENT. TO A LESSER EXTENT...THE NAM IS ON BOARD WITH THIS
ECMWF WETTER SOLUTION...THOUGH ITS TIMING IS EARLIER BY AROUND 12
HOURS. COMBINED WITH THE SUNFREEZING AIR...THIS WOULD SUPPORT
WIDESPREAD SNOWFALL ACROSS THE REGION DURING THIS TIME PERIOD. THE
GFS ALSO SHOWS A SNOW SOLUTION...BUT IS MUCH WEAKER WITH QPF
AMOUNTS. GIVEN ITS VERY ERRATIC RUN TO RUN TRACK RECORD OF
LATE...HAVE OPTED TO WEIGH THE ECMWF/NAM SOLUTIONS MORE HEAVILY FOR
THIS FORECAST PACKAGE. AT ANY RATE...ALL MODEL GUIDANCE SUGGESTS
THAT SOME SNOWFALL /POSSIBILITY SIGNIFICANT/ WILL OCCUR ACROSS THE
TENNESSEE VALLEY AND SOUTHERN APPALACHIAN REGION FROM 06Z MONDAY TO
06Z TUESDAY.

THE PRIMARY FACTOR FOR GENERATING THIS SNOWFALL WILL BE THE VERY
COLD TEMPERATURES IN PLACE AT THE SURFACE AND ALOFT SUNDAY NIGHT...
WITH LOWS /EVEN WITH SOME CLOUD COVER/ BOTTOMING OUT IN THE TEENS
ACROSS THE NEARLY THE ENTIRE TENNESSEE VALLEY. LIFT WILL ALSO
ENHANCED BY A FAIRLY STOUT 700 MB JET ROTATING OVER THE REGION. THE
MAIN QUESTIONS WILL BE MUCH MOISTURE WILL BE AVAILABLE TO WORK WITH
AND THE TIMING OF THE PRECIPITATION. AS MENTIONED...THE NAM IS
EARLIER WITH ITS TIMING AND SHOWS THE HEAVIEST PRECIPITATION MOVING
THROUGH THE AREA FASTER...DURING A 06-18Z MONDAY TIME PERIOD. THE
ECMWF/CANADIAN SHOWS A SLOWER SOLUTION DURING THE DAY AND MORE OF A
12Z MONDAY TO 00-06Z TUESDAY TIME FRAME. IN EACH CASE THOUGH...QPF
AMOUNTS ARE HIGH WHICH WOULD GENERATE A GOOD MEASURABLE SNOWFALL
AREAWIDE. AS A RESULT...HAVE INTRODUCED SNOWFALL AMOUNTS FOR THIS
TIME PERIOD...THOUGH AS MENTIONED TIMING IS STILL A BIG QUESTION.

ATTM...HAVE FAVORED THE ECMWF SOLUTION MORE AND SHOW ACCUMULATION
OCCURING TOWARD THE LATE MORNING AND AFTERNOON ON MONDAY. ALTHOUGH
IT WILL MOST DEFINITELY BE POSSIBLE TO SEE HIGHER AMOUNTS SHOULD THE
FORECAST CONTINUE TO TREND THIS WAY...HAVE GONE A LITTLE
CONSERVATIVE IN SNOWFALL AMOUNTS FOR NOW GIVE THE MODEL FLUCUATION.
THIS WILL ALLOW FOR SOME FLEXIBILITY AND FINE-TUNING AS MORE MODEL
RUNS COME...AND CONFIDENCE INCREASES ONE WAY OR THE OTHER. AS
MENTIONED...MODELS HAVE WAVERED WITH THIS SYSTEM QUITE A BIT...SO
EXACT TOTALS/TIMING ARE STILL UNCERTAIN ATTM. HOWEVER...CONFIDENCE
IS HIGH FOR SOME VALLEY AND MOUNTAIN SNOWFALL ACCUMULATIONS ON
MONDAY. AS SUCH...HAVE ADDED A BROAD 1-2 INCHES IN THE GRIDS ACROSS
THE ENTIRE FORECAST AREA...WITH VERY SLIGHTLY HIGHER AMOUNTS ACROSS
THE SOUTHERN VALLEY/PLATEAU AND MOUNTAINS. THE POTENTIAL FOR A
WIDESPREAD HEAVIER SNOW EVENT IS POSSIBLE FOR MONDAY...BUT DO WANT
TO SEE A COUPLE MORE MODEL RUNS BEFORE HAVING ENOUGH CONFIDENCE TO
PLACE THIS IN THE FORECAST.

THEREAFTER...THE FORECAST REMAINS SOMEWHAT IN QUESTION...THOUGH THE
FAVORED ECMWF SHOWS A DRIER PERIOD FOR TUESDAY INTO WEDNESDAY AS THE
BASE OF THE TROUGH ROTATES ACROSS THE REGION. OTHER THAN SOME LIGHT
SNOW SHOWERS ACROSS THE MOUNTAINS TUESDAY NIGHT...THE SECONDARY LOW
THAT WILL FORM ON THE LEESIDE OF THE MOUNTAINS WILL TRACK FURTHER
EAST AND THUS KEEP ANY ADDITIONAL PRECIPITATION TO THE EAST OF THE
MOUNTAINS. THE GFS SHOWS SOME MOISTURE WORKING IN ON TUESDAY...BUT
GIVEN ITS AFOREMENTIONED BACK AND FORTH TRACK RECORD HAVE BEEN
CAUTIOUS WITH TRUSTING THIS FOR NOW. MODELS DO HINT AT THE POTENTIAL
FOR ANOTHER ROUND OF PRECIPITATION MOVING SOUTHEAST INTO THE
TENNESSEE VALLEY EARLY THURSDAY...THOUGH THE MAGNITUDE AND TRACK ARE
STILL UNCERTAIN THIS FAR OUT. OVERALL...THIS UPCOMING WEEK WILL BE
VERY COLD AND MUCH BELOW NORMAL FOR THIS TIME OF YEAR. SOME RELIEF
MAY OCCUR BY FRIDAY INTO THE WEEKEND AS SOUTHERLY WINDS AND PERHAPS
SOME WEAK RIDGING START TO RETURN.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             26  54  18  27 /   0  10  10   0
KNOXVILLE MCGHEE TYSON AIRPORT, TN  23  52  12  24 /   0  30  10   0
OAK RIDGE, TN                       22  50  14  24 /   0  30  10   0
TRI CITIES AIRPORT, TN              16  44  12  19 /   0  50  20  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...WIND ADVISORY FROM 4 PM SATURDAY TO 4 AM EST SUNDAY FOR BLOUNT
     SMOKY MOUNTAINS-COCKE SMOKY MOUNTAINS-JOHNSON-SEVIER SMOKY
     MOUNTAINS-SOUTHEAST CARTER-SOUTHEAST GREENE-SOUTHEAST
     MONROE-UNICOI.

     WIND CHILL WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING
     FOR BLOUNT SMOKY MOUNTAINS-COCKE SMOKY MOUNTAINS-JOHNSON-
     SEVIER SMOKY MOUNTAINS-SOUTHEAST CARTER-SOUTHEAST GREENE-
     SOUTHEAST MONROE-UNICOI.

VA...NONE.
&&

LW/AMP
Hazardous weather outlook, Feb 13, 5:00 AM EST, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
500 AM EST FRI FEB 13 2015

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-141100-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-
HAWKINS-SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST
GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-ROANE-
LOUDON-KNOX-JEFFERSON-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-
SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-
NORTHWEST MONROE-SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-
EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
500 AM EST FRI FEB 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A WEAK SYSTEM WILL BRUSH SOUTHWEST VIRGINIA AND EXTREME NORTHEAST
TENNESSEE SATURDAY INTO SATURDAY NIGHT. TEMPERATURES WILL BE COLD
ENOUGH FOR SNOW TO FALL WITH SNOWFALL ACCUMULATION LESS THAN 2
INCHES IN THE HIGHEST ELEVATIONS. IN ADDITION...INCREASED WINDS
COMBINED WITH COLDER AIR EXPECTED BY SUNDAY MORNING WILL RESULT IN
VERY COLD WIND CHILL VALUES OF -10 TO 0 DEGREES FOR THE VALLEY AND
-10 TO -20 DEGREES IN THE MOUNTAINS.

A LOW PRESSURE SYSTEM MAY SPREAD RAIN AND SNOW INTO THE TENNESSEE
VALLEY AND SOUTHERN APPALACHIANS MONDAY INTO WEDNESDAY. WITH COLD
AIR IN PLACE...MEASURABLE SNOW IS EXPECTED...ESPECIALLY OVER HIGHER
ELEVATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 3:19 PM ESTWind Chill WatchMRXBlount, Carter, Cocke, Greene, Johnson, Monroe and 2 more12 hr

Nearby

Wind Advisories in Tennessee, 2015Wind Advisories in Virginia, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.